Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Mar 24, 2011, 9:26 AM MDT for 4 counties in Wyoming. It took effect at Mar 24, 2011, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 24, 2011, 9:26 AM MDT (15:26 UTC)
- In effect from
- Mar 24, 2011, 9:00 PM MDT
- Expired
- Mar 24, 2011, 7:42 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 3.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
960 WWUS75 KCYS 241526 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 926 AM MDT THU MAR 24 2011 ...HIGH WIND WATCH IN EFFECT FOR TONIGHT THROUGH FRIDAY MORNING... .WEST TO SOUTHWEST WINDS WILL BE ON THE INCREASE THIS EVENING AHEAD OF A COLD FRONT MOVING INTO WESTERN WYOMING. OUR WIND PRONE AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO WILL BE THE MOST LIKELY AREAS TO EXPERIENCE STRONG WINDS TONIGHT INTO FRIDAY MORNING. WINDS ARE EXPECTED TO DECREASE LATE FRIDAY MORNING...BUT THEN INCREASE AGAIN FRIDAY NIGHT INTO SATURDAY WHEN ANOTHER HIGH WIND EVENT IS POSSIBLE. WYZ106-110-116-117-242330- /O.NEW.KCYS.HW.A.0016.110325T0300Z-110325T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 926 AM MDT THU MAR 24 2011 ...HIGH WIND WATCH IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH FRIDAY MORNING. * TIMING...9 PM THIS EVENING THROUGH NOON FRIDAY. * WINDS...WESTERLY WINDS 35 TO 45 SUSTAINED WITH GUSTS TO 70 MPH POSSIBLE. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA ON TUESDAY...INCLUDING INTERSTATES 80 AND 25 SHOULD BE AWARE OF THE POTENTIAL FOR STRONG WINDS. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
068 WWUS75 KCYS 241901 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 101 PM MDT THU MAR 24 2011 ...HIGH WIND WATCH IN EFFECT FOR TONIGHT THROUGH FRIDAY MORNING... .WEST TO SOUTHWEST WINDS WILL BE ON THE INCREASE THIS EVENING AHEAD OF A COLD FRONT MOVING INTO WESTERN WYOMING. OUR WIND PRONE AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO WILL BE THE MOST LIKELY AREAS TO EXPERIENCE STRONG WINDS TONIGHT INTO FRIDAY MORNING. WINDS ARE EXPECTED TO DECREASE LATE FRIDAY MORNING...BUT THEN INCREASE AGAIN FRIDAY NIGHT INTO SATURDAY WHEN ANOTHER HIGH WIND EVENT IS POSSIBLE. NEZ054-055-250000- /O.NEW.KCYS.WI.Y.0010.110324T1901Z-110325T0000Z/ KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...KIMBALL...SIDNEY 101 PM MDT THU MAR 24 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...CURRENTLY THROUGH 6 PM THIS AFTERNOON. * WINDS...SOUTHEAST WINDS 25 TO 35 MPH SUSTAINED WITH GUSTS TO 45 MPH. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA TODAY... INCLUDING INTERSTATE 80 SHOULD BE AWARE OF THE POTENTIAL FOR GUSTY WINDS. CROSSWINDS OCCURRING ALONG EAST TO WEST HIGHWAYS WILL BE PARTICULARLY HAZARDOUS FOR LIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WYZ106-110-116-117-250300- /O.CON.KCYS.HW.A.0016.110325T0300Z-110325T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 101 PM MDT THU MAR 24 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH FRIDAY MORNING. * TIMING...9 PM THIS EVENING THROUGH NOON FRIDAY. * WINDS...WESTERLY WINDS 35 TO 45 SUSTAINED WITH GUSTS TO 70 MPH POSSIBLE. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA ON TUESDAY... INCLUDING INTERSTATES 80 AND 25 SHOULD BE AWARE OF THE POTENTIAL FOR STRONG WINDS. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
876 WWUS75 KCYS 242335 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 535 PM MDT THU MAR 24 2011 ...HIGH WIND WATCH IN EFFECT FOR LATE THIS EVENING THROUGH FRIDAY MORNING... .WEST TO SOUTHWEST WINDS WILL BE ON THE INCREASE THIS EVENING AHEAD OF A COLD FRONT MOVING INTO WESTERN WYOMING. OUR WIND PRONE AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO WILL BE THE MOST LIKELY AREAS TO EXPERIENCE STRONG WINDS TONIGHT INTO FRIDAY MORNING. WINDS ARE EXPECTED TO DECREASE LATE FRIDAY MORNING...BUT THEN INCREASE AGAIN FRIDAY NIGHT INTO SATURDAY WHEN ANOTHER HIGH WIND EVENT IS POSSIBLE. NEZ054-055-250045- /O.CAN.KCYS.WI.Y.0010.000000T0000Z-110325T0000Z/ KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...KIMBALL...SIDNEY 535 PM MDT THU MAR 24 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS HAVE DECREASED SINCE 5 PM OVER THE FAR SOUTHERN NEBRASKA PANHANDLE. THE WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND SO THE WIND ADVISORY HAS BEEN CANCELLED. THROUGH SUNSET...SOUTHERLY WINDS WILL GUST AS HIGH AS 35 MPH. $$ WYZ106-110-116-117-250600- /O.CON.KCYS.HW.A.0016.110325T0300Z-110325T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 535 PM MDT THU MAR 24 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH FRIDAY MORNING. * TIMING...9 PM THIS EVENING THROUGH NOON FRIDAY. * WINDS...WESTERLY WINDS 35 TO 45 SUSTAINED WITH GUSTS TO 70 MPH POSSIBLE. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA ON TUESDAY... INCLUDING INTERSTATES 80 AND 25 SHOULD BE AWARE OF THE POTENTIAL FOR STRONG WINDS. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WEILAND
692 WWUS75 KCYS 250142 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 742 PM MDT THU MAR 24 2011 ...STRONG WINDS WILL CONTINUE OVER THE ARLINGTON AND ELK MOUNTAIN AREAS THROUGH FRIDAY MORNING... .STRONG WESTERLY WINDS BEHIND A STORM SYSTEM WILL CONTINUE OVER THE ARLINGTON AND ELK MOUNTAIN AREAS THROUGH FRIDAY MORNING. THE WINDS WILL GRADUALLY DIMINISH FRIDAY AFTERNOON BEFORE INCREASING ONCE AGAIN FRIDAY NIGHT AND CONTINUING THROUGH SATURDAY. WYZ106-116-117-250245- /O.CAN.KCYS.HW.A.0016.110325T0300Z-110325T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 742 PM MDT THU MAR 24 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. WESTERLY WINDS WILL BE SUSTAINED AT 30 TO 35 MPH TONIGHT AND FRIDAY MORNING ALONG AND OVER THE LARAMIE RANGE WITH GUSTS AS HIGH AS 50 MPH. SINCE THE EXPECTED WIND SPEEDS WILL NOT REACH HIGH WIND CRITERIA...THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ WYZ110-251100- /O.UPG.KCYS.HW.A.0016.110325T0300Z-110325T1800Z/ /O.NEW.KCYS.HW.W.0033.110325T0142Z-110325T1800Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 742 PM MDT THU MAR 24 2011 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THROUGH NOON FRIDAY. * WINDS...WESTERLY WINDS 35 TO 45 SUSTAINED WITH GUSTS TO 60 MPH. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE ARLINGTON AND ELK MOUNTAIN AREAS...INCLUDING INTERSTATE 80 SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN GUSTS. THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WEILAND
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Mar 24, 3:44 AM MDT, 5 hours 42 minutes earlier.
Area forecast discussion, Mar 24, 3:44 AM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 344 AM MDT THU MAR 24 2011 .SHORT TERM...TODAY THROUGH SATURDAY...CURRENT IR SATELLITE LOOP SHOWS LOW STRATUS CLOUDS AND FOG SLOWLY DEVELOPING ACROSS WESTERN NEBRASKA AND EXTREME NORTHEAST NIOBRARA COUNTY IN WYOMING AS SURFACE WINDS SHIFT INTO THE EAST AND SOUTHEAST TONIGHT. ADDED SOME FOG TO THE SOUTHERN LARAMIE RANGE AS WELL WITH WEBCAMS SHOWING SOME LIGHT MIST NEAR THE SUMMIT. THE FIRST OF A SERIES OF PACIFIC SYSTEMS WILL START TO IMPACT THE AREA LATER TODAY. MODELS SHOW A WEAKENING UPPER LEVEL TROUGH EJECTING EASTWARD OUT OF THE GREAT BASIN REGION WITH THE TROUGH AXIS MOVING ACROSS WYOMING/COLORADO BY LATE THIS AFTERNOON. CLOUDS WILL INCREASE TODAY WITH ISOLATED RAIN/SNOW SHOWERS EAST OF THE LARAMIE RANGE AND SCATTERED TO NUMEROUS SNOW SHOWERS WEST OF THE LARAMIE RANGE...MIXED WITH RAIN AT TIMES. THE SYSTEM WILL WEAKEN AS IT QUICKLY PUSHES EASTWARD ACROSS THE AREA AND INTO THE PLAINS TONIGHT...SO QPF VALUES WILL BE LIGHT WITH MAYBE A FEW INCHES OF SNOW IN THE MOUNTAINS. THE BULK OF THE PRECIP WILL MOVE INTO NEBRASKA LATE THIS EVENING...SO INCREASED POP ACROSS WESTERN NEBRASKA TONIGHT FOR PERIODS OF RAIN SHOWERS MIXED WITH SNOW AT TIMES. HIGH PRESSURE AT THE SURFACE WILL QUICKLY DEVELOP IN WYOMING AND COLORADO TONIGHT WITH A LEE SIDE TROUGH OVER THE HIGH PLAINS. EXPECT ANOTHER PERIOD OF STRONG WINDS ALONG AND WEST OF THE LARAMIE RANGE...ESPECIALLY IN THE MORE WIND PRONE AREAS ALONG I80 AND I25. MAY NEED A HIGH WIND WATCH OR WARNING FOR LATE THURSDAY NIGHT AND FRIDAY MORNING WITH 700MB WINDS CLOSE TO 50 KTS AND A DECENT SURFACE PRESSURE GRADIENT. BUT WITH LOW CONFIDENCE AND MARGINAL MODEL THRESHOLD VALUES...DID NOT ISSUE A WATCH QUITE YET. FOR FRIDAY AND SATURDAY...ALL MODELS SHOW ANOTHER UPPER LEVEL TROUGH PUSHING INTO WYOMING FOR FRIDAY AND FRIDAY NIGHT. THIS SYSTEM APPEARS TO HAVE A HIGHER POTENTIAL TO PRODUCE WIDESPREAD PRECIPITATION ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA AS THE TROUGH BECOMES NEGATIVELY TILTED BY FRIDAY NIGHT AND MOVES SLOWER. SNOW LEVELS APPEAR TO BE HIGHER WITH THIS SYSTEM AND ABOVE 6000 FEET INITIALLY...BEFORE COLDER AIR FILTERS INTO THE REGION LATE FRIDAY NIGHT CHANGING ANY RAIN TO SNOW ABOVE 4000 FEET. MODELS SHOW FRONTOGENESIS AND CONVERGENCE ALONG AND EAST OF THE LARAMIE RANGE LATE FRIDAY INTO SATURDAY MORNING WITH THE LOW LEVEL INSTABILITY. GFS OMEGA VALUES ARE OVER 10 TO 15 UB/S FOR 6 TO 12 HOURS ALONG AND JUST BEHIND THIS AREA OF CONVERGENCE INTO SATURDAY MORNING. INCREASED POP UP TO 65 PERCENT ACROSS THE MOUNTAINS AND THE HIGH PLAINS OF EASTERN WYOMING AND WESTERN NEBRASKA FRIDAY THROUGH SATURDAY MORNING. THE MOUNTAINS MAY SEE 6+ INCHES OF SNOW WITH AN INCH OR TWO OF SNOW IN THE VALLEYS AND HIGH PLAINS OF WYOMING BY SATURDAY. EXPECT MAYBE A DUSTING OF SNOW ACROSS WESTERN NEBRASKA WITH WARMER AIR OVER THE AREA UNTIL EARLY SATURDAY MORNING. WINDY CONDITIONS ARE EXPECTED ACROSS WYOMING BEHIND THIS SYSTEM BY SATURDAY MORNING AS WELL...WITH HIGH WIND CRITERIA POSSIBLE ACROSS THE WIND PRONE AREAS OF WYOMING ONCE AGAIN DUE TO GAP FLOW AND BORA WINDS AS COLDER AIR MOVES INTO THE AREA FROM THE WEST. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY THE MID/UPPER LEVEL PATTERN WILL REMAIN PROGRESSIVE AND QUASI- ZONAL FOR MUCH OF THE LOWER 48 THROUGHOUT THE MEDIUM RANGE FORECAST PERIOD. ACCEPTED A COMPROMISE/BLEND OF THE 00Z GFS/ECMWF ENSEMBLE MEAN. SHORTWAVES WILL BE MOVING FROM THE GREAT BASIN SATURDAY NIGHT ACROSS UTAH...COLORADO AND WYOMING SUNDAY THROUGH MONDAY. THIS WILL ENSURE A COOL AND UNSETTLED WEATHER PATTERN FOR THE CWA WITH DECENT CHANCES FOR RAIN AND SNOW SHOWERS. SEVERAL INCHES OF SNOW WILL BE POSSIBLE FOR THE SNOWY AND SIERRA MADRE RANGES...WITH UP TO AN INCH FOR THE LOWER ELEVATIONS OF SOUTHEAST WYOMING. CLOSED UPPER LOW AND ASSOCIATED TROUGH WILL PUSH EAST OF THE CWA MONDAY NIGHT AND TUESDAY WITH PRECIPITATION TAPERING OFF...BUT LINGERING OVER THE LARAMIE...SNOWY AND SIERRA MADRE RANGES. ZONAL FLOW ALOFT AND DRIER AIRMASS WILL PROVIDE A SLOW TEMPERATURE MODERATION TUESDAY. THE NEXT UPPER LOW WILL BE SINKING SOUTH/SOUTHEAST INTO THE CENTRAL/SOUTHERN ROCKIES WEDNESDAY. RAIN AND SNOW SHOWERS WILL SPREAD EAST ACROSS THE CWA BEGINNING TUESDAY NIGHT AND CONTINUE THROUGH WEDNESDAY NIGHT. THE HIGHER ELEVATIONS MAY SEE A DECENT AMOUNT OF SNOW FROM THIS SYSTEM. THE PRECIPITATION WILL TAPER OFF FROM WEST TO EAST THURSDAY AS THE TROUGH SHIFTS TO THE SOUTHEAST OF THE CWA. TEMPERATURES WEDNESDAY AND THURSDAY WILL CHANGE LITTLE...AVERAGING AROUND 5 DEGREES BELOW NORMAL. && .AVIATION...12Z TAF ISSUANCE A DRY BOUNDARY LAYER SHOULD PRECLUDE SHALLOW FOG/LOW CLOUD DEVELOPMENT EARLY THIS MORNING. OTHERWISE...VFR WILL PREVAIL TODAY. LIGHT SOUTHEASTERLY WINDS WILL SHIFT TO SOUTHWESTERLY AND PICK UP LATER THIS MORNING...WITH OCCASIONAL GUSTS UP TO 35 KT. INCOMING PACIFIC UPPER LEVEL TROUGH WILL BRING INCREASING MID/HIGH CLOUDS. HIGHER ELEVATION SNOW SHOWERS/LOWER ELEVATION RAIN SHOWERS WILL DEVELOP THIS AFTERNOON WEST OF THE LARAMIE RANGE...THEN SPREAD EAST OF THE RANGE THIS EVENING. THERE MAY BE PERIODS OF MVFR CEILINGS AND VISIBILITIES WITH THE SHOWERS. THE SNOWY/SIERRA MADRE RANGES WILL BE OBSCURED THIS AFTERNOON AND TONIGHT. && .FIRE WEATHER... FIRE WEATHER CONCERNS ARE MINIMAL THROUGH LATE THIS WEEK AND INTO NEXT WEEKEND WITH COOL TEMPERATURES AND SEVERAL CHANCES OF PRECIPITATION. SNOW ACCUMULATIONS ARE POSSIBLE ACROSS THE SOUTHEAST WYOMING ZONES AND HIGHER RIDGES OF WESTERN NEBRASKA THROUGH THE WEEKEND. && .HYDROLOGY...GLENDO AND GUERNSEY DAMS CONTINUE TO HAVE SIGNIFICANT RELEASES OF WATER IN ANTICIPATION OF MOUNTAIN SNOW MELT LATER THIS SPRING AND EARLY SUMMER. THE RELEASES OF WATER WILL CONTINUE TO HAVE IMPACTS DOWNSTREAM ON THE NORTH PLATTE RIVER. IN FACT RIVER LEVELS ALL ALONG THE NORTH PLATTE RIVER ARE AT OR NEAR ACTION STAGE. THESE LEVELS WILL REMAIN STEADY UNTIL ADDITIONAL RELEASES TAKE PLACE AT GUERNSEY RESERVOIR. THE NORTH PLATTE RIVER DOWNSTREAM OF GUERNSEY RESERVOIR WILL REMAIN AT HIGH LEVELS FOR THE FORESEEABLE FUTURE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...TJT LONG TERM/AVIATION...JAMSKI HYDROLOGY...CYS
Hazardous weather outlook, Mar 24, 5:57 AM MDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 557 AM MDT THU MAR 24 2011 WYZ101>119-251200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 557 AM MDT THU MAR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOUTH TO SOUTHWEST WINDS WILL INCREASE TODAY WITH GUSTS OF 30 TO 40 MPH POSSIBLE. A PACIFIC UPPER LEVEL WEATHER SYSTEM WILL BRING CHANCES RAIN AND SNOW SHOWERS WEST OF THE LARAMIE RANGE THIS AFTERNOON. AREAS EAST OF THE RANGE WILL SEE ISOLATED RAIN AND SNOW SHOWERS THIS EVENING. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED FOR THE SNOWY AND SIERRA MADRE RANGES THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SERIES OF PACIFIC STORM SYSTEMS WILL PUSH ACROSS WYOMING THROUGH THE WEEKEND INTO EARLY NEXT WEEK...RESULTING IN CHANCES FOR RAIN AND SNOW SHOWERS. SNOW ACCUMULATIONS ARE EXPECTED SUNDAY AND MONDAY...MAINLY FOR THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-251200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 557 AM MDT THU MAR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SOUTHEAST WINDS WILL INCREASE TODAY WITH GUSTS TO 35 MPH POSSIBLE. A PACIFIC UPPER LEVEL WEATHER SYSTEM WILL BRING CHANCES FOR RAIN AND SNOW SHOWERS TONIGHT. LITTLE OR SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SERIES OF PACIFIC STORM SYSTEMS WILL PUSH ACROSS WESTERN NEBRASKA THROUGH THE WEEKEND INTO EARLY NEXT WEEK RESULTING IN CHANCES FOR RAIN AND SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Local storm report, Mar 24, 8:38 AM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
838 AM MDT THU MAR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG CHEYENNE 41.15N 104.79W
03/22/2011 LARAMIE WY NEWSPAPER
ROOF DAMGE TO THE CHEYENNE CITY EVENT CENTER. TIME
APPROXIMATED TO COINCIDE WITH STRONGEST WINDS OBSERVED IN
CHEYENNE.
&&
GCLAYCOMNearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.